Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 6, NWS Memphis, TN

March 5, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 5, 2009, 11:51 AM CST for 4 states. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 11:51 AM CST (17:51 UTC)
Expired
Mar 5, 2009, 7:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 051751
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 AM CST THU MAR 5 2009

...STRONG WINDS WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH...

.THE SURFACE PRESSURE GRADIENT CONTINUES TO STRENGTHEN BETWEEN LOW
PRESSURE DEVELOPING OVER THE CENTRAL HIGH PLAINS AND STRENGTHEN
SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES. THIS WILL
ALLOW FOR STRONG WINDS TO CONTINUE OVER THE WESTERN HALF OF THE
MID SOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-060100-
/O.NEW.KMEG.WI.Y.0006.090305T1751Z-090306T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
1151 AM CST THU MAR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SUSTAINED SOUTHERLY WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO
45 MPH WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH INTO
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
1 follow-up statement
000 
WWUS74 KMEG 060059
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CST THU MAR 5 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-060200-
/O.EXP.KMEG.WI.Y.0006.000000T0000Z-090306T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
659 PM CST THU MAR 5 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. 

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:30 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 5, 10:30 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST THU MAR 5 2009

.DISCUSSION...

STRONG SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL
CONTINUE TO ADVECT MOISTURE NORTHWARD WITH WEAK ISENTROPIC ASCENT
CONTINUING BELOW SUBSIDENCE INVERSION BASED AROUND 5KFT. THIS
SHOULD KEEP WIDESPREAD STRATUS DECK IN PLACE FOR MUCH OF THE DAY.
THERE MAY BE SOME BREAKS IN THE CLOUD COVER LATER THIS
AFTERNOON...BUT THINK CLOUD COVERAGE WILL BE ENOUGH TO GO MOSTLY
CLOUDY THROUGH THE DAY. LOW LEVEL WARM ADVECTION WILL ALLOW
TEMPERATURES TO RISE INTO THE LOW 60S NORTHEAST TO AROUND 70
DEGREES SOUTH.

WINDS ALSO REMAIN STRONG AND GUSTY OUT OF THE SOUTH...WITH SOME
LOCATIONS WEST OF THE MISSISSIPPI RIVER JUST BELOW WIND ADVISORY
CRITERIA. WILL CONTINUE TO MONITOR AND MAY NEED AN ADVISORY LATER
THIS AFTERNOON.

UPDATED GRIDS AND ZONES ARE OUT.

JLH

&&

.AVIATION...

12Z TAF CYCLE

STEADY SOUTHERLY WINDS WILL INCREASE LATER THIS MORNING AT ALL TAF
SITES...WITH GUSTS UP TO 25 KTS. CEILINGS WILL ALSO BEGIN TO DECREASE
OVER THE NEXT 24 HOURS IN RESPONSE TO A COLD FRONT THAT WILL AFFECT
THE MIDSOUTH THIS WEEKEND. FOR NOW...KEPT VFR CEILINGS THROUGH THE TAF
CYCLE AT ALL SITES.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  58  75  59 /  10   0  10  10
MKL  64  54  71  56 /  10   0  10  10
JBR  67  55  73  58 /  10   0  10  10
TUP  68  53  75  54 /  10   0  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 5, 5:16 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
516 AM CST THU MAR 5 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
516 AM CST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
AS A COLD FRONT STALLS OUT ACROSS THE MID SOUTH. STRONG TO PERHAPS
SEVERE THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY AS
A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NEXT TUESDAY INTO WEDNESDAY.

CJC

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Mississippi, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.